Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

clarithromycin -bleurgh bleurgh bleurgh!

(26 Posts)
sausagesandwich34 Sat 24-Nov-12 17:47:48

omg I am so sick of this nasty taste in my mouth and total loss of appetite!

I know I'm taking it for a a reason and I will finish the course but

BLEURGH!!!!!!!1

foxinsocks Sat 24-Nov-12 17:55:05

It's disgusting. You need to reward yourself with a chocolate button!

sausagesandwich34 Sat 24-Nov-12 17:56:47

ew, not sure I can cope with chocolate so I must be ill

my mouth feels fury enough as it is

I've been living on hot squash for 3 days

cbmum Sat 24-Nov-12 18:00:30

It is grim. My Dd had to take it for 4 weeks! The only way around it was a reward of chocolate. A doctor friend suggested to me that of in hospitals they give kids an ice lolly first as it numbs the mouth then the medicine doesn't taste of anything. If it works on little people I don't see why you can't steal the idea!

ThursdayWillBeTheDay Sat 24-Nov-12 18:00:56

I got an awful heavy stomach feeling as well.

Truly vile...I had it for h.pylori and had to have a repeat dose.

Have lots of something nice to eat after and get well soon!

NettoSpookerstar Sat 24-Nov-12 18:02:59

Poor you, clarythromycin is evil.
Do you thrush and liquid poo yet, or is that just my little treat with it? hmm

sausagesandwich34 Sat 24-Nov-12 18:04:07

no thrush or liquid poo thank god

if it was just the taste when you took the tablets I could cope but it lasts hours!

MrawMraw Sat 24-Nov-12 23:27:25

Macrolide class of Antibiotics cause a hell of a lot of dodgy side effects. I felt the most ill I've evr been in my life on Erthromycin . yuk. xx sympathies.

BestIsWest Sun 25-Nov-12 00:18:41

Oh God, I am on day 1 of clarithromycin together with amoxycillin and omeprazole for H. Pylori. Is this what I have to look forward to? I haven't noticed any horrible taste yet but have this awful gnawing feeling in my stomach and the urge to eat cheddar cheese or something.

sausagesandwich34 Sun 25-Nov-12 00:23:46

you know that horrible taste in your mouth you get when you are just about to be sick/just after you are sick?

it's like that -get the chewing gum ready!

BestIsWest Sun 25-Nov-12 19:13:13

Urgh. Mine seem to be heavily coated in a vanilla scented substance so they go down ok (so far).

NettoSpookerstar Sun 25-Nov-12 19:29:47

That's a con, they smell like vanilla, then make you taste arse all day.

digerd Mon 26-Nov-12 09:24:17

The worst antibiotic I have ever had was Metronidazole. I had to hold my stomach when moving as felt like sea sickness and I lost half a stone in 10 days, even though the course was only for 5 days, the side effects continued for a further 5 days.

madhairday Mon 26-Nov-12 09:28:09

I've turned against clarithro after years of being fine on it, now it makes me terribly sick along with erythro. Yuk - do sympathise!

I'm on Metronidazole atm digerd, no problems as yet...

Netto, arf at making you taste arse all day, never a truer word.

Good luck op.

digerd Mon 26-Nov-12 09:53:20

Each time, I later mentioned my "allergy" to nurses, they said " Oh yes, it is well known to have this effect on people" My sister-in-law also took it and had terrrible sickness and diarreah, but her longed for weight loss didn't happen to her.
You are lucky. But I shall never take them again.
Last time I took Clindamycin, and was advised to take them with loads of water to avoid side effects and I was fine.

pugsandseals Mon 26-Nov-12 10:10:11

just taking my first dose with a whole glass of water. Is there anything else I can do to avoid feeling yuky? I drive 500 miles per week & the thought of that while feeling yuck rather worries me!

pugsandseals Mon 26-Nov-12 12:01:49

omg - just 2 hours after the 1st pill & the taste is vial!!!!!

digerd Mon 26-Nov-12 16:38:28

pugs. I took my last antibiotics with 3 glasses of water to be sure The one I had to take at 6am, I took only a few swigs as stayed in bed for another hour, and it was not enough and got stomach cramps.

pugsandseals Mon 26-Nov-12 22:54:00

Thanks digerd. Just taken dose number 2 with 1&1/2 litres of water! Hope it keeps the metallic taste away but I think I might be spending the night up & down needing to empty my bladder now! :-)

sausagesandwich34 Mon 26-Nov-12 23:15:29

I've just taken my last one

whoop whoop

hoefull the taste will be gone by tomorrow afternoon -it's really affected my eating as everything tastes disgusting

not good when you are trying to get better

pugsandseals Tue 27-Nov-12 16:47:57

Sausagesandwich34 - let me know when the taste goes away do I know what I'm aiming for!x

digerd Tue 27-Nov-12 17:01:57

pugs
Oh, so all that water did not take the horrible taste away, were you up in the night to go to loo as well? I did hope it would help.
Hope it soon goes away so you can enjoy your food again.

sausagesandwich34 Tue 27-Nov-12 17:03:36

pugs

can still taste it a bit but it's definitely going

may even eat some tea tonight!

pugsandseals Tue 27-Nov-12 20:18:54

Digerd - it's really weird, again today I have drunk huge amounts of water with the pill & again I have not needed the toilet any more than normal. I don't know where it's all gone, but it certainly hasn't come out!

Sausage - looking forward to getting my taste buds back is about the only thing making me put up with it!

BestIsWest Tue 27-Nov-12 21:10:21

Day 4 and still no side effects. Beginning to wonder if it is actually having any effect at all!

pugsandseals Thu 29-Nov-12 09:24:31

60% through the course now & I must say the taste is not making me feel anywhere near as nauseous. Maybe getting my period has helped? Not sure, but I'm not dreading the next dose in quits the same way!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now